Jul 25, 2003
I was diagnosed 2 months ago and immediately began taking Viracept/Combivir/Bactrim. The initial GI side effects have faded but I do get a headache every afternoon. I eat well and only take meds at morning and bedtime. Also, most annoying is the itchy rash on my chest, neck and jawline. This is almost constant. Will benadryl help? Can you recommend a topical cream? Viral load is 500,000 and Tcells are 76. Also, I have experienced short term memory loss and lack of concentration. Thank you for your response. This site is a Godsend!
Response from Dr. Henry
You should discuss with your HIV doc. Your HIV regimen sometimes has not done quite as well in the setting of a high viral load as others (such as a Sustiva or Kaletra based regimen) though most still do well. Rash often flares up partly as a result of improvement in the immune system. There are many causes for the rash (from drug reaction to folliculitis to fungal infections). For itching benadryl can help and is OK with your HIV meds. Making a specific diagnosis of the skin problem helps to treat more effectively (I often get a skin specialist to help). KH
:ymphnode swelling side effect?
Swollen Saliva Gland
- Is Hair Loss A Sign Of Acute HIV Infection?
- Burning Urethra After Oral Sex Worried I Have HIV
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- Do Stds Cause Diarrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.